Open Access
Translator Disclaimer
2001 Hermite's Constant for Quadratic Number Fields
Ricardo Baeza, Renaud Coulangeon, Maria Ines Icaza, Manuel O'Ryan
Experiment. Math. 10(4): 543-552 (2001).

Abstract

We develop a method to compute the Hermite-Humbert constants $\gam_{K,n}$ of a real quadratic number field $K$, the analogue of the classical Hermite constant $\gam_n$ when $\funnyQ$ is replaced by a quadratic extension. In the case $n=2$, the problem is equivalent to the determination of lowest points of fundamental domains in $\H^2$ for the Hilbert modular group over $K$, that had been studied experimentally by H. Cohn. We establish the results he conjectured for the fields $ \funnyQ@(\sqrt{2})$, $\funnyQ@(\sqrt{3})$ and $\funnyQ@(\sqrt{5})$. The method relies on the characterization of extreme forms in terms of perfection and eutaxy given by the second author in an earlier paper.

Citation

Download Citation

Ricardo Baeza. Renaud Coulangeon. Maria Ines Icaza. Manuel O'Ryan. "Hermite's Constant for Quadratic Number Fields." Experiment. Math. 10 (4) 543 - 552, 2001.

Information

Published: 2001
First available in Project Euclid: 26 November 2003

zbMATH: 1042.11045
MathSciNet: MR1881755

Rights: Copyright © 2001 A K Peters, Ltd.

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.10 • No. 4 • 2001
Back to Top